lupus flare

This past couple of weeks have been horrid. Have had to use a walking stick to help me get around. Feet and ankles very painful and swollen, every step like standing on hot nails. Hands are awful too. Have never been so poorly. Feel like i have the flu and an awful headache. Am also very tired and exhausted .Anyway specialist has put steroids up and i see her again beginning of July. She wants to put me on a tablet that suppresses the immune system. Cant remember what its called but i know it starts with AZ. Anyway I don't seem to be feeling any better on the increased steroids. Trial and error I guess. Will be sending in DLA forms soon. Just waiting to see GP and do a final run through with the CAB. My sister has got 2 more lots of chemo and then a CTscan and a review, will let you know how it all goes. Thanks to all bloggers for your kind words and support. Take care everyone love Daphers

4 Replies

oldestnewest
  • Hi Daphers. Sounds pretty rubbish at the moment for you. I hope that you get the medication issue resolved and that something works soon for you. When you are having 'bad days' one after the other its seems never-ending but there will be some good days somewhere around the corner.. I am waiting for mine too!

  • Hi daphers, it sounds as if you are recently diagnosed, I remember the early stages are so confusing, discovering bits that hurt that you never knew existed. The tag line under the American lupus site is " help us solve this cruel mystery" it seems so appropriate.

    Your body is in flux at the moment and I am afraid while this is happening it will be a difficult time.

    I think the doctor might be talking about azathioprine, they tried me on this but it did not work for me so I cannot confirm what difference it will make, but I have ended up on mycophenolate mofetil. They suppress your immune system and for me it was the first time I actually felt something was helping and making a difference, you might have to try a multitude of things until they find out what works for you but they is a good chance they will find something and there are new drugs in trial that are offering a step forward.

    I have been diagnosed for 10 years now and things have improved, albeit slowly but there is hope.

    Stay strong x

  • I felt I wanted to tell you about a marvellous little thing called a Chillow. It is a flat pad, not very big. You follow the simple instruction to activate it and when it's ready it has the capacity to stay cold on it's top which feels sort of like plastic. It has a non slip base, I put it in the bed and put my feet and ankles on it and it does stay cold. By the morning it needs to come out in the air (not in the sun though) and flattened out and left to re-gain it's coldness. Sometimes I put it on the floor by my chair and put my feet on it and other times I slip it inside my pillowcase and put my head and neck on it. So - CHILLOW MADE BY SOOTHSOFT. You can get direct from Soothsoft and they also have them on amazon. There are copies but the Soothsoft Original is the one and it's the best £25 I've spent. Make sure you aren't going for cheaper as it could be a fake.

    I first found out about them through an article saying they were being used in labour wards for mums-to-be. There are now lots of items that Soothsoft offers and as far as I can remember it's free postage as well. I do hope that you get some relief soon. Kind wishes, Carol.

  • Hi Daphers I do feel for you and know that the early days are confusing I was put on Azothiaprine (not sure on spelling) for a while and it was great it really improved the way I was feeling I was on that for about six months then swapped to methotrexate and my steroids have been reduced from 40mg to just 15 and I am feeling great leading a very full and active life. Provided I remember to take all the preventative measures that I know about for being photosensitive things have not looked this good for years. I don't even use my stick most of the time now I take a fold up one in my bag in case I need it - it has not been out of it's case for months, fingers x'd that continues and can be the same for you if this drug works for you. :-)

    Madmagz x

You may also like...